MAUDE Adverse Event Report: BIOSENSE WEBSTER INC DECANAV; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC DECANAV; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number R7D282CT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 08/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 9-sep-2025.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
During an idiopathic ventricular tachycardia (idvt) cardiac ablation procedure with decanav catheter, the patient experienced a cardiac perforation and treated with a pericardiocentesis.The report indicated that cardiac perforation and pericardial effusion occurred during the case.The physician was manipulating the decanav catheter, but the catheter was going in a different place than the physician thought it should.The physician then looked on intracardiac echocardiography (ice), and pericardial effusion was noticed and confirmed.No ablation had occurred yet, and the procedure was aborted.The medical intervention provided was pericardiocentesis.The last known patient status was stable.The bwi devices inside of the body were the decanav catheter and soundstar ice catheter.The carto 3 system was used for mapping.The ngen generator was set up for ablation but no ablation had been performed.Additional information was received.The outcome of the adverse event was improved.The patient required extended hospitalization because of admission to the intensive care unit (icu) for an additional stay.No transseptal puncture site was performed during the procedure, and no transseptal puncture was performed.
 
Additional Manufacturer Narrative
During an idiopathic ventricular tachycardia (idvt) cardiac ablation procedure with decanav catheter, the patient experienced a cardiac perforation and treated with a pericardiocentesis.The patient required extended hospitalization because of admission to the intensive care unit (icu) for an additional stay.The device evaluation was completed on 19-sep-2025.The device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection and revision of all features were performed following j&j procedures.Visual analysis revealed no damage or anomalies on the device.The device was connected to the carto system and it was visualized and recognized correctly; no magnetic issues were observed.Then, a functional test was performed, and no issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.No malfunction was observed during the investigation; therefore, the adverse event issue reported by the customer was not confirmed.The root cause of the adverse event remains unknown.The instruction for use (ifu) contains the following warnings and precautions: careful manipulation must be performed in order to avoid cardiac damage, perforation, or tamponade.Catheter advancement and placement through a guiding sheath should be done using a combination of visual aids available, fluoroscopic guidance and/or intracardiac ultrasound.In addition, extra care should be taken while inserting, aspirating, and manipulating the guiding sheath.Prior to removing or repositioning the catheter, use direct imaging guidance such as fluoroscopy or ultrasound to confirm that the spine assembly is not entangled with another catheter or with an anatomical structure.Exercise caution when maneuvering the catheter near the valvular apparatus to avoid entanglement or entrapment which may result in the need for surgical intervention.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
DECANAV
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
PRECISION CONCEPTS COSTA RICA
saret industrial park building
rio segundo
alajuela 90109
CS   90109
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23045695
Report Number2029046-2025-03137
Device Sequence Number9680432
Product Code DRF
UDI-Device Identifier10846835008791
UDI-Public(01)10846835008791(17)260515(10)AD25160003
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/15/2026
Device Catalogue NumberR7D282CT
Device Lot NumberAD25160003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer09/19/2025
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 RMT SYSTEM.; NGEN RF GENERATOR, US.; UNKNOWN ICE SYSTEM.; UNK_SOUNDSTAR.
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight57 KG
Patient RaceWhite